MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 5F TL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC PROVENA 5F TL MAX BARRIER PLUS KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number S1385108D4
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refp0045 showed no similar product complaint(s) from this lot number.Device not returned for evaluation.
 
Event or Problem Description
It was reported "the wire from a provena picc frayed." additional info.Received 07/15/2021 "initial wire went in without difficulty.Peel away sheath inserted and picc measured and cut to fit.Sherlock wire inside picc and attempted to advance picc.Difficulty crossing shoulder.Patient reported feeling line in armpit.Pulled back and reattempted.Still unsuccessful.With third repositioning, able to advance both picc passed shoulder and it showed up on sherlock with 3cg.Attempted to remove sherlock with and it was with difficulty.Resistance met.Entire picc and wire removed together.Upon inspection of picc after removing from body catheter was bent and deformed.This time was able to remove sherlock wire from catheter but tip missing.Flushed catheter and tip pushed out of catheter onto sterile field.No harm to patient.".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The following were reviewed as part of this investigation: patient severity, complaint and lot history review, applicable previous investigation(s), sample (if available), labeling, applicable manufacture records, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a damaged stylet is confirmed; however, the exact cause is unknown.One 3cg stylet was returned for evaluation.An initial visual observation showed use residue on the returned sample.The returned stylet was observed to be broken into two pieces approximately 2.6 cm proximal to its distal tip.The epoxy tip of the stylet was observed present and intact on the distal segment.A microscopic observation revealed the break sites in the polyimide tubing were uneven with a rough surface texture and plastic deformation.Some tapering and delamination were observed in the polyimide tubing at the break sites.The core wire of the stylet was observed to have torn through the polyimide tubing and the break site at the end of the core wire was observed to be tapered and angled slightly.Multiple kinks were observed in the polyimide tubing between magnet interfaces proximal to the break site.The observed fracture features were indicative of severe and/or repetitive stylet kinking, which likely occurred during the insertion process.However, the exact circumstances providing for that type of event were ultimately unknown.H3 other text: evaluation findings are in section h11.
 
Event or Problem Description

Brand Name
POWERPICC PROVENA 5F TL MAX BARRIER PLUS KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key12280552
Report Number3006260740-2021-03164
Device Sequence Number17293145
Product Code LJS
UDI-Device Identifier00801741155079
UDI-Public(01)00801741155079
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K053501
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberS1385108D4
Device Catalogue NumberS1385108D4
Device Lot NumberREFP0045
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/23/2021
Initial Date Received by Manufacturer 07/14/2021
Supplement Date Received by Manufacturer09/17/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date09/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;